Forum

Amitrypiline - 10 mgs - Any Side effects????

Hello Everyone,

I would really appreciate your input & advice

I have recently been prescribed the above.

I have only been on it for 5 days and I know that it states to give it 2 weeks as things get worse before they get better (and I may do that)

I would really appreciate if anyone who has been on this has had any side effects and what were they?

 

Thank you soooooo much

x

hi boo

i'm on 600mg of pregabalin and anything up to 70mg of amitrityline and don't have any side affects apart from gaining just over 2 stone in weight!!..

also take tramadol and baclofen but as i said seem to get on ok with them

hth

baz

Hi Baz,

Thank you for your reply.

May I ask - How come the gain of 2 stone?

How long did it take for you to put that on?

And

Was that just down to Amitrityline?

 

 

hi boo

ms nurse told me pills i'm on are bad for weight gain

took me about 18 months to put weight on

but would rather have the weight than the pain

tc

baz

Thanks Baz,

I am not sure these are right for me,

I was prescribed these due to pains in arms and hands and for anxiety,

As I have said earlier, only been on them for 5 days and got the dry mouth, dry hands etc but I can cope with that but what I cant cope with is the stomach pains.

I know how Sigourney Weaver felt in Alien know!!!!!!

Hi

I currently take pregablin & have also put on a lot of weight since taking them, even though I haven't changed my eating habits or lifestyle.

They told me to try Amitrypiline, I took a half of a tablet one night(sorry cant remember dose).  I had the worse night sleep I have had in ages and the next day could hardly get out of bed.  I had dizzy spells, headache, nausea, stomack pains and felt awful. Hence to say, they ended up in the bin.

Still taking pregablin at the moment as they do help with the pain etc and give me a good night sleep. I am seeing MS nurse on  Wednesday 1st Aug to discuss this as not happy about the weight gain.

Good luck with whatever you decide

Andrea xx 

Unfortunately amitriptyline, pregabalin contain fatty acids, so weight gain is def a side effect.... and yeah I know you get followers saying "its better than the spasms, pain etc, etc"..... but weight gain comes with its probs - feeling awful, heaviness (depending how much you put on), I've put on well over a stone.... and also the cost of a new wardrobe..... cant afford it myself.... I was taking 50mg of amitriptyline and was having awful nightmares.... am now on 25ml - seem to be a bit better at mo (CROSS FINGERS).  I am also taking pregabalin 50ml twice a day... Amitriptyline takes quite a while to get into your system... but it DEFINITELY helps with spasms, I had probs with my stomach as well... dont anymore... Give it a go and see - you can always try something else... unfortunately this illness, is SUCK IT AND SEE.!!!!! good luck, hope my post helps x

Hi, I`ve been on the drug since 2000. I really do think it is a marvelous nerve pain killer. I began on 20mg and got up to 100mg before it zapped that particular pain.........back of thighs and bum cheeks. All these years later, it is still working.

Side effect is a very dry mouth. I always have water with me.

I am now on 75mg. Doc asked me to reduce dose as it can cause weight gain. Personally my weight gain was due to scoffing too much crap food!!!

I tried 50mg and wow.........horrid pain back.

luv Pollx

Hi, I was on it before I was even dx (with a dx of ME), can't remember dose I was taking then but no ill effects except being bit dozy in morning.

I then spent 5 years off it and tried 3 other drugs for ppms (gabapentin, pregabalin & topamax) all of which gave me side effects esp increasing my tinnitus which I have badly (pregabalin had me in hospital with interruped heartbeat... a rare side effect).

Anyway, (long story short) I asked 2 weeks ago to go back on amitriptyline and glad to be back on it. I think for me it is the only one that doesn't increase the tinnitus and it chills me out in a nice way.

I'm on 25 mg at night and might increase. I'll see how it goes.

One problem only... trouble sleeping! I'm taking it about 8.30 pm and then at around 11pm I'm taking one paracetamol. It's the only way I can get to sleep.

Different drugs suit different people so I guess it's a case of trial and error and hopefully find one that suits you.

Pat x

Hi

I was prescribed Amitriptyline about a six weeks ago for arm spasms and pain ( I had been on Gabapentin for the old ms hug and although it helped that, I developed the arm trouble and it didn't touch that, I also experienced rapid weight gain with it )

I took 10mg of Amitriptyline every evening for a week and have now increased the dosage to 20mg per night. I take it between 6.00 and 7.30 so i don't feel too tired next day. I cannot say that I have slept any better or worse. It definitely has helped the arm spasms and pain caused by that although it did take about 3 weeks to really take effect.

My gp knew I was concerned with weight gain so told me Amitrityline didn't cause that but my neuro said that it IS a side effect of that but maybe not so bad as Gabapentin or Pregablin.

I can't say that I have noticed any noticable side effects  apart from a niggling headache sometimes and for some reason lately my face sweats profusely and I mean like someone has poured water onto it but I don't seem to sweat much on any other part of my body so don't know if thats to do with meds or just something to do with ms in general.

Hope Amitriptyline works for you

Anne-Marie

 

I have been on the very same dose as you, 10mg, for about a year now and I have had no problems at all. They are to help me sleep better, which they seem to do and as a bonus I think they help keep me just that little bit happier, glass half full, that sort of thing.

No weight gain, in fact I have been losing weight and no other side effects that I have noticed.

Paul

Hi Booboo,

20mg Ami. good night sleep, but weight gain and dry mouth.

Someone on a post recommended dry mouth spray from Boots 50ml bottle - life saver and lighter than a 

bottle of water.

Good luck, 

Jen 

Hi, even 5mg of Amitriptylene made my gums bleed and my saliva dry up (but I still got a good nights sleep though!). I had to stop taking it and was gutted as even this small dose was helping the pain in my hands.

Thank you everyone, muchly appreciated.

Even though I have only been taken for 5 days and I have been told that the first 2 weeks are the worst, I really cannot cope with the stmach/gut pain and bloatedness.

My GP recommended taken my Movicol dose up from 5 sachets to 6.starting in the morning rather than the evening

Wow - I felt like Mrs Blobby and what with this fabulous heat, I couldn't walk very well anyway.

Even though I have had no major pains in arms since taking, I dont feel the side effects are worth it.

And the drowsiness!!!!! Wow, now I know what they say about feeling 'stoned'

 

Thank you

I really do appreciate

xx

HI all, only medication i have been given for MS --gabapentin-retard tegratol that was 10yrs ago when first diagnosed, i had bad side effect s and didn't help with any of the symptoms made me worse to be honest and also the weight gain of 5stone over few months for the pleasure, i have tried both these medications twice cos while was still at work and again when had to finish work. They have never offered me anything different in nearly 10yrs just keep offering ones that are no good for me and nothing else.

so i just stick to my co-codamol .